Ativan Withdrawal Symptoms

Lorazepam_DOJ2.jpg

Like all benzodiazepines, Ativan (generic: lorazepam) can cause both physical and psychological dependence. Stopping it suddenly often results in severe withdrawal symptoms, and even tapering it gradually will still cause withdrawal symptoms in some people. Symptoms of benzodiazepine withdrawal are similar to those resulting from alcohol or barbiturate withdrawal, and can be very unpleasant. Those who have taken large doses of Ativan over a prolonged period of time are most at risk for withdrawal symptoms, although they can occur after as little as one week of regular use.

Because Ativan can be habit-forming, it is important to follow your doctor’s instructions. It should not be taken in larger doses or more frequently than prescribed, and should not be taken for longer than 4 months. In addition to potential dependence and withdrawal, taking Ativan inappropriately can lead to forming a tolerance to the medication, making it less effective in treating anxiety. Stopping Ativan should always be done under the supervision of a healthcare provider, to minimize discomfort and complications.

Symptoms of Ativan withdrawal may include nausea, vomiting, diarrhea, stomach cramps, anxiety, panic attacks, insomnia, confusion, irritability, sweating, dizziness, numbness or tingling of extremities depersonalization, rapid heartbeat, heart palpitations, headaches, depression, memory loss, hallucinations, and seizures.

Related Articles

Side Effects Ativan

Anxiety Self Test

Do you or a loved one feel like you might have a problem with Anxiety? Take the Self Test now to get more information.

 

 

The information provided on livingwithanxiety.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her health professional. This information is solely for informational and educational purposes. The publication of this information does not constitute the practice of medicine, and this information does not replace the advice of your physician or other health care provider. Neither the owners or employees of Llivingwithanxiety.com nor the author(s) of site content take responsibility for any possible consequences from any treatment, procedure, exercise, dietary modification, action or application of medication which results from reading this site. Always speak with your primary health care provider before engaging in any form of self treatment. Please see our Legal Statement for further information.

Sign up for our newsletter to receive mental health information & inspiration

Email

LivingWithAnxiety.com Social